MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reaction (2414); Patient Problem/Medical Problem (2688)
Date of Event 11/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.The results of the device evalaution will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on november 29, 2017: it was reported that an 80+ year old female was scheduled for a vein ablation procedure.During the ablation, 1.5l of tumescent anesthesia was used.The procedure was successfully completed with no report of device malfunction or patient complication.After the ablation, the patient was non-responsive and had to physically be awakened.After being awakened, the patient showed signs that were concerning to the staff (sluggish, vomiting, dry heaving, confusion).Staff monitored patient for several hours and then patient went by ambulance to the er.It was reported the disposable device used during the procedure is not available for return to the manufacturer for a device evaluation as it was disposed of by the user.
 
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report an adverse patient effect.There was no report of a device malfunction.As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.Without a device evaluation, angiodynamics is unable to determine a root cause for the reported complaint description.The customer's reported complaint description cannot be confirmed.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7133262
Report Number1319211-2017-00134
Device Sequence Number19105365
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K162914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2020
Device Catalogue NumberH787114030010
Device Lot Number5218240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR